Jump to content
CrazyBoards.org

Alright, I'm crappy and I know it!


Recommended Posts

Hi.

I've got a mild-moderate variety of depression. I'm pretty functional, but just down in the shittiest dumps most of the time.

I had always taken Wellbutrin, but it almost seemed to be wearing off and gave me headaches (which I just dealt with). I took a break with my doctor's advice, and 3 weeks into it, I'm feelin' like poo.

My doc mentioned a few different SSRIs for my consideration, his fave being Lexapro.

My concerns are these: does it work? common side effects? will I get fat (yeah, still well enough to be vain, lol) and most importantly, will I get tired? That happens a lot, except at night, of course.

I can read the facts but would like personal stories. Other drugs suggested were Prozac (made my mommy scary) and Cymbalta, which looks an awful lot like Effexor to me-- that stuff made me feel suicidal for the first and only time in my life ;)

I really appreciate anyone sharing experieces!

Thanks,

birdie

Link to comment
Share on other sites

Hi - I took Lexapro, and it worked great. Mine was more for anxiety than depression. However I did become somewhat of a zombie - needed to sleep all of the time and got fat. I added wellbutrin and that helped with the sluggishness, however I was still fat. I went off of the lexapro, stayed with the wellbutrin and have lost 30 of the 35 pounds that I had gained. However I felt a lot better on the lexapro than off of it.

Keep in mind everyone's side effects are different, that is just my experience.

Link to comment
Share on other sites

Haven't tried Lexapro (yet), although I've heard Celexa--which I [em]am[/em] on--is similar. I'm getting no improvement from Celexa right now, but I may need to up the dose. However, as I'm sure you know, what works for one person won't work for another.

Another tip, for experiences of people on Lexapro (or any drug you want to try) is, go to YouTube and type in the drug name. You'll often find other people's experiences on video.

Link to comment
Share on other sites

Just back from an appt, and have a shiny new 10 mg Lexapro meltin' in the belly. We'll try to work with that and jazz it up with some wellbutrin in the winter, as SAD seems to be a thing.

Wish me luck, I hate switching meds!

Link to comment
Share on other sites

Good luck with the Lexapro. I took it's cousin Celexa for over a year and it worked very well. No weight gain, either.

Keep reminding yourself that the SSRIs take several weeks to be effective. I started feeling good on the Celexa during the fourth week.

Link to comment
Share on other sites

I didn't have any luck with Lexapro, but I know of a handful of people who absolutely love the drug. It's generally a more activating medication for most people, so having an experience similar to goldfinch's is not as common as maybe losing a pound or two and having insomnia. You might see an effect after a week or two (my pdoc at the time told me that she had heard of people feeling better within a week), but you should still give it at least four weeks before deciding to change the dosage or 86 the drug altogether.

When I took it, my side effects were insomnia, headaches, nausea, flu-ish symptoms, and sexual dysfunction. The headaches, nausea, and flu-ey feelings went away after two weeks. I was given trazodone to deal with the insomnia. Fewer people experience sexual dysfunction on Lexapro than other AD's. I just got lucky I guess. It shouldn't be a problem if you are going to continue to take Wellbutrin.

Good luck!

Link to comment
Share on other sites

Thanks for answers. Day two and the flu thing is here. And a ton of spaced out feelings. Lucky I can stay home for the week and do have Ambien for sleep. It's just hard being patient during the adjustment period, but I'll truck on ;)

Link to comment
Share on other sites

If you're concerned about weight, sertraline (Zoloft) is a weight-neutral SSRI. It's cheap, and you can get it for roughly $8 per month without insurance.

I personally take Lamictal/Wellbutrin. The Lamictal's the antidepressant, and the Wellbutrin acts as a stimulant, counteracting the fatigue. I take care to only use weight neutral drugs as well.

Link to comment
Share on other sites

Thanks for answers. Day two and the flu thing is here. And a ton of spaced out feelings. Lucky I can stay home for the week and do have Ambien for sleep. It's just hard being patient during the adjustment period, but I'll truck on ;)

I always argue for sticking out an AD unless the side effects are just unbearable (suicidal thoughts, akathisia, etc.). In my experience with ADs, they can often make you feel worse the first few weeks before making you feel better. It's hard to endure in the midst of it, but the meds are basically strip-mining your neurotransmitters and your brain is reacting to that process. With that in mind, it's not surprising that you are going to feel spacey or edgy until things even out.

If you're concerned about weight, sertraline (Zoloft) is a weight-neutral SSRI.

This isn't really true. Every SSRI has the potential to cause weight gain and it's listed on their PI sheets. However, different people have different reactions. It's very possible that Zoloft will not cause someone to gain weight. The only one I'd be willing to wager on is that Paxil will cause weight gain.

Link to comment
Share on other sites

This isn't really true. Every SSRI has the potential to cause weight gain and it's listed on their PI sheets. However, different people have different reactions. It's very possible that Zoloft will not cause someone to gain weight. The only one I'd be willing to wager on is that Paxil will cause weight gain.

Pretty much all psychiatric drugs in general have the potential to increase weight - even Wellbutrin.

Significant weight loss is listed as a precaution on the Zoloft (sertraline) PI sheet, and anorexia is listed as a side effect. However, like Wellbutrin, Zoloft doesn't normally cause weight loss or gain.

I do believe the chances of gaining weight on Zoloft are higher than Wellbutrin, but both are substantially lower than the other SSRIs.

Zoloft does have the typicall SSRI sexual side effects and sedation effects though.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...